It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • SSRI withdrawal?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-26-2017, 12:16 AM   #1
    Rico117
    Newbie
    (female)
     
    Join Date: Aug 2017
    Posts: 1
    Rico117 HB User
    SSRI withdrawal?

    So I've been on Zoloft since high school and now 33, have weaned off it in preparation for getting pregnant. I weaned from 50 mg to none over the last two months. Yes I have my bouts of depression and irritability with each wean, but nothing unmanageable. About every other summer I go on Asmanex for allergy induced SOB, and sometimes I end up changing to symbicort if it doesn't go away. This summer, at the same time I started to wean the Zoloft my "asthma" kicked in, and I quickly went from Asmanex to Symbicort to Breo 250, added 40 mg of prednisone(tapered over 10 days). As soon as the tapering starts, the SOB returns with a bang. New this summer is chest pain with the SOB, but a muscular pain, reproducible by touching the area of the pain, and Motrin helps relieve it. And a lot of my worse breathing days are with high humidity levels. So I am spending $$$ with pulmonary function tests, cxrays, d-dimmers, CBCs, IgE levels, and what knot trying to rule out a PE, all of which are all perfectly within normal limits. I have never wheezed and my SPO2 is always 99%. Yet the sob is here when I wake up all day and all night and does not respond to my inhaler. I was not convinced for the longest time all this was related to SSRI withdrawal, yet my weans correspond to worsening of SOB with chest pain. I do not nor have not ever had panic attacks, which would be a good excuse for these symptoms. But it's now 3 months in, and I am no closer to relief of symptoms. It's hard to justify getting worked up for cardiac issues as I'm not having a 3 month long heart attack. No high BP/cholesterol, but yes a family history of atherosclerosis, CABG, aneurism, pulmonary HTN etc. I have done all my treatment through my pulmonologist. I have suggested a CT scan or pulmonary/cardio stress test but they say those are last resort due to radiation bla bla bla. I've never had cardiac issues before and it's most annoying that I can connect my weans in Zoloft to increased sob and chest pain as if this is all just an anxiety reaction. I just started another round of prednisone 3 days ago, this time a longer taper( 40mg x 5 days, then 30 x 5 days etc). So far no relief. I want to try going back on the Zoloft to see it that stops my resp/cardiac symptoms but it is killer to think that the past three months of withdrawal will be for nothing. On top of it EVERYBODY I talk to has had a horrific allergy/asthma summer so this is 99.9% related to that and not the Zoloft or me dying slowly of a heart attack. I know it's prob time to go the cardiac route, and trust me I know my symptoms scream go to the ER but it's not going to be a cardiac issue, my docs "would have/should have" sent me that route 3 months ago if that was the concern. Sometimes I feel like I am making a stupid decision to keep sitting on these issues, but every time I go for another test I just shell out more $$$ for my high deductible plan all for EVERYTHING to come back normal. It's just extremely frustrating and irritating. Why can't I get this to go away. It is allergies, ssri withdrawal or what. I have self diagnosed myself with a million different things so I'm trying not to be paranoid. Ten minutes ago, I go online and I come across sarcoidosis, hmm my dad has that. I can line up my symptoms with that too. It's like what's problem, or is everything the problem, allergies+humidity+SSRI withdrawal= just wait it out til oct?

    Last edited by ms_mod; 08-26-2017 at 03:37 AM.

     
    Sponsors Lightbulb
       
    Old 08-26-2017, 05:06 AM   #2
    Costaliving
    Junior Member
    (male)
     
    Costaliving's Avatar
     
    Join Date: Nov 2015
    Location: Boston
    Posts: 34
    Costaliving HB UserCostaliving HB UserCostaliving HB User
    Re: SSRI withdrawal?

    Hey Rico,
    Oddly, I came across your post ... it landed in my email which is rare. I read it and found we have almost identical issues. The shortness of breath you're speaking of is only minimally responsive to inhalers and prednisone? Mine too ... I scorched the earth for 25 years trying to out why in the hell I am short of breath while the degree of symptoms got worse and worse as the years went on. Humidity and exertion exacerbated the condition and there was also Random bouts of unexplainable shortness of breath.
    I too thought it could be medication withdrawal, some form of food I'm eating, some type of allergy, possible heart problems and every other single angle one could possibly think of. Doctors were stumped but continue to supply "answers" none of which made any sense at all.
    Finally I demanded a bronchoscopy ... They said no a few times until I push the subject like a maniac because I wasn't about to be told that this extreme shortness of breath was due to anxiety or allergies.
    Anyhow, I went to Beth Israel Hospital in Boston, one of the best in the world for interventional pulmonary - Long story short, very long story short, after the Dr told me I have multiple collapses in my tracheal and bronchial areas during expiration. the actual term for this is TBM or trachealbronchomalacia. Say that three times fast! Lol ...
    Since then, I have had a Huge operation called a Tracheaobronchoplasty - this helped dramatically but now I need the upper part of my windpipe done. So this means another large operation ... blah blah blah I'm off topic. TBM (Tracheobronchmalacia) is not really that rare ... it's only rare because they rarely look for it. Doctors push aside all unexplainable asthma/bronchitis issues as being anxiety or allergies.
    I advice would be to get a bronchoscopy at a reputable hospital not a clinic.

    Anyhow, I sincerely hope you feel better and I'm sorry you're going through this.
    warm regards,
    Jeff
    __________________
    ~ JWC ~
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    Last edited by Administrator; 08-26-2017 at 09:04 AM.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:02 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!